What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 11, 4:00 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, May 11, 4:00 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
500 PM EDT Tue May 11 2021
.NEAR TERM [Through Wednesday]...
The seabreeze is helping to kickoff scattered convection over the
Florida Big Bend this afternoon, with plenty of outflow collisions
helping to fire off new updrafts. However, with rather weak shear in
place, these storms are remaining fairly well behaved. Farther to
the west, more organized convection is being driven by an
approaching shortwave in the zonal 500mb flow. Effective shear is a
bit stronger in this area (30-40kt), which may support some isolated
severe wind gusts as the MCS approaches and move across the area
this evening. Most guidance eventually weakens this feature as it
moves into southern Georgia later in the evening. However, sunrise
Wednesday, an additional round of thunderstorms may approach the
western counties.
This next round of thunderstorms will move across the area during
the morning into the afternoon hours, with a low end risk of some
isolated damaging wind gusts.
Otherwise, temperatures will begin to cool on Wednesday as the
frontal boundary finally begins to push southward. Expect highs to
range from the upper 70s in the northern counties, to the upper 80s
in the far southeastern Big Bend.
.SHORT TERM [Wednesday Night Through Thursday Night]...
As the cold front continues to push southward Wednesday night into
Thursday we can expect shower and thunderstorm activity to begin
winding down as we transition into N-NE flow overnight. The cold
front is anticipated to be out of the area by Thursday afternoon
with cloudy conditions remaining in place through Friday morning.
Expect overnight lows to generally be in the mid to upper 50s with
daytime highs generally in the mid 60s in our northernmost counties
in SE AL and SE GA and generally in the mid 70s near the Gulf
Coast.
.LONG TERM [Friday Through Tuesday]...
Upper-level troughing will transition into ridging behind the cold
front. Surface high pressure pushes southeast bringing with it
relatively cooler and drier air for the weekend. This surface high
pressure then shifts eastward throughout the weekend and places us
back under southerly flow ahead of our next chance for precip early
next week. A frontal system moving towards NE CONUS is expected to
elongate and leave behind a stationary boundary across our area
early next week, leading to another round of unsettled weather
through the end of the long term. Expect a warming trend through
the long term with overnight lows generally in the mid 50s on
Friday increasing to the mid 60s by Tuesday. Expect daytime highs
generally in the mid 70s on Friday increasing to the upper 80s by
Tuesday.
&&
.AVIATION...
[Through 18Z Wednesday]
Scattered storms will impact KTLH and KVLD early this afternoon
before shifting to the western terminals later in the afternoon
into the evening. Activity should diminish overnight. However, IFR
cigs are expected at all terminals. Additional showers and a few
thunderstorms are expected again on Wednesday spreading from west
to east beginning in the morning hours.
&&
.MARINE...
Outside of possible showers and thunderstorms, winds and seas will
remain below headline levels through the middle of the week, as a
front remains stalled near the waters. The front will sag southward
by Thursday, with high pressure building in from the north. This may
allow for offshore winds to approach exercise caution levels from
Thursday through Sunday.
&&
.FIRE WEATHER...
Rain chances will remain elevated into Thursday, with no fire
weather concerns.
&&
.HYDROLOGY...
Cold front will sag into the area today and Wednesday then off the
Gulf coast Wednesday night. Good chances of rain will occur through
Thursday then end from west to east Thursday afternoon. Generally 1-
2 inches of rainfall will occur; the heavier side of those amounts
will fall through SE AL and SW GA. Some isolated higher amounts
could also occur if training of storms set up near the front. Beyond
Thursday, a dry forecast is in store into the weekend.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 85 60 71 55 / 40 60 40 40 10
Panama City 69 82 62 74 57 / 20 40 50 40 10
Dothan 65 77 56 66 52 / 70 80 50 40 10
Albany 67 80 55 64 53 / 50 70 50 50 10
Valdosta 66 85 58 68 54 / 40 80 40 40 10
Cross City 68 88 65 77 58 / 0 10 20 30 10
Apalachicola 69 82 64 74 57 / 10 20 40 40 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Camp
MARINE...Oliver
FIRE WEATHER...Camp
HYDROLOGY...Oliver
In the hours before
Special weather statement, May 11, 4:06 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM CDT Tue May 11 2021
FLZ010-112145-
Washington FL-
406 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bradford, Wausau, Gilberts Mill, Brock Crossroad,
Chipley Municipal Airport, Orange Hill, Smyrna, Spring Hollow, Sunny
Hills and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3069 8569 3081 8548 3078 8548 3079 8543
3070 8543 3057 8544 3053 8569
TIME...MOT...LOC 2106Z 246DEG 10KT 3062 8562
42-DVDSpecial weather statement, May 11, 4:15 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM CDT Tue May 11 2021
FLZ010-012-112200-
Inland Bay FL-Washington FL-
415 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 500 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Vernon, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Holmes Valley, Gainer Spring, Betts, Bennett, Youngstown, Fountain,
Porter Lake, Singer Road, Saunders, Greenhead and Riverside.
LAT...LON 3058 8577 3059 8544 3057 8543 3057 8538
3033 8539 3035 8552 3037 8554 3036 8556
3038 8555 3038 8556 3037 8560 3040 8579
TIME...MOT...LOC 2115Z 274DEG 18KT 3048 8570
42-DVDSpecial weather statement, May 11, 4:59 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM CDT Tue May 11 2021
ALZ066-067-112245-
Dale AL-Henry AL-
459 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND SOUTHERN
HENRY COUNTIES UNTIL 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Headland, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Headland, Kinsey, Newville, Haleburg, Sylvan Grove, Bells Crossroads,
Barnes, Tumbleton, Echo, Kirkland Crossroads, Blackwood, Capps,
Grandberry Crossroads, Snells Crossroads, Goldberg Field, Headland
Municipal A/P, Dancey, Miller and Balkum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3148 8507 3143 8507 3143 8508 3140 8508
3137 8509 3133 8508 3131 8509 3131 8536
3137 8552 3154 8546
TIME...MOT...LOC 2159Z 285DEG 19KT 3144 8541
42-DVDSpecial weather statement, May 11, 5:55 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Tue May 11 2021
FLZ011-016-026-GAZ155-156-112345-
Liberty FL-Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
655 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...WESTERN
GADSDEN...NORTHEASTERN LIBERTY...WESTERN DECATUR AND CENTRAL SEMINOLE
COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
At 655 PM EDT/555 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northwest of
Chattahoochee to near Blountstown. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Bainbridge, Greensboro, Chattahoochee, Sneads, Gretna, Bristol, Grand
Ridge, Brinson, Hanover, Rock Bluff, Ausmac, Reynoldsville, Juniper,
Douglas City, Hosford, Rosedale, Recovery, Decatur Co A/P, Clio and
Jinks.
LAT...LON 3102 8459 3039 8465 3033 8472 3032 8470
3030 8471 3030 8502 3043 8501 3044 8498
3045 8500 3047 8499 3047 8500 3052 8499
3058 8496 3058 8494 3061 8493 3061 8500
3092 8501
TIME...MOT...LOC 2255Z 223DEG 23KT 3085 8494 3043 8497
42-DVDLocal storm report, May 11, 6:40 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 1 ENE CHASON 30.54N 85.18W
05/11/2021 CALHOUN FL LAW ENFORCEMENT
POWER LINE REPORTED DOWN NEAR 11548 NW
COUNTY ROAD 274.
&&
DVDSpecial weather statement, May 11, 6:43 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
743 PM EDT Tue May 11 2021
GAZ156-157-120015-
Decatur GA-Grady GA-
743 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR AND GRADY COUNTIES UNTIL
815 PM EDT...
At 743 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bainbridge, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bainbridge, Cairo, Whigham, West Bainbridge, Attapulgus, Climax,
Vada, Ausmac, Capel, Elpino, Eldorendo, Rocky Hill, Decatur Co A/P,
Steinham Store, Harrells Still, Laingkat, Calvary, Reno, Fowlstown
and Princes Still.
LAT...LON 3108 8421 3068 8414 3070 8457 3107 8468
3107 8465 3108 8464
TIME...MOT...LOC 2343Z 251DEG 19KT 3089 8450
42-DVD